Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Suddenly felt lightheaded, shaky, nausea and fast heartbeat. Is this the cause for concern?

User rating for this question
Very Good
Answered by

Practicing since : 2009
Answered : 632 Questions
Today while I was at work it was about midday when all of a sudden my heart was beating very fast my hands and legs became very shaky I was lightheaded and had a wave of nausea. I wasn't doing anything different then normal. I had to sit down and take XXXXXXX breaths. I had something to eat after and felt a little better. No previous medical history.
Posted Tue, 12 Feb 2013 in Heart Rate and Rhythm Disorders
Answered by Dr. Sundar Gnanavel 44 minutes later
Thanks for your query. Based on your history-the various possibilities include hypoglycemic attack, hypotension (low blood pressure) or panic attack (an anxiety state). Considering that after food you felt better, my advise would be not to skip meals particularly breakfast. Panic attacks can also manifest this way though unless these attacks repeat themself i would not suggest you undergo a psychiatric evaluation. I suggest that you check your blood pressure on three consecutive days, check your blood glucose fasting and after food so that we get better clarity into your symptoms. There is nothing to worry. Wish you good health.
Dr Sundar
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor